Arizona, 2006

Tornado in Arizona, August 10, 2006

August 10, 2006 · NWS PSR · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 10, 3:07 PM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 10, 3:07 PM MST, 4 hours 38 minutes before
AZZ020>028-CAZ030>033-100600-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
307 PM MST THU AUG 10 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
AN UNSTABLE AIR MASS THROUGH SATURDAY...WILL CONTINUE TO RESULT IN
A CHANCE FOR MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND THUNDER
STORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER SOUTHWEST
AND SOUTH CENTRAL ARIZONA. BY SUNDAY...A LARGE PACIFIC LOW PRESSURE
SYSTEM WILL DEVELOP ALONG THE WEST COAST. INCREASING SOUTHWEST FLOW
WILL BRING DRY AIR INTO THE REGION SUNDAY AND NEXT WEEK...LIMITING
THE CHANCE FOR SHOWERS TO THE HIGHER TERRAIN OF SOUTH CENTRAL
ARIZONA NEXT WEEK.

&&

.SHORT TERM...
TONIGHT THROUGH SUNDAY...
THE ATMOSPHERE IS AGAIN PRIMED THIS EVENING FOR WIDESPREAD
CONVECTION OVER PARTS OF AZ...DUE TO AN ENORMOUS AMOUNT OF MOISTURE
STREWN OVER SOUTHERN AZ AND SOUTHEAST CA... AND UPPER LEVEL
DEFORMATION.

MOISTURE...
MORNING PLOT CHARTS AND SOUNDINGS SHOWED THE MOISTURE OVER THE
SOUTHERN HALF OF AZ...INCLUDING PARTS OF SOUTHEAST CA IS BORDERLINE
EXTREME. FOR EXAMPLE PRECIP WATER ON THE YUMA SOUNDING WAS 1.93
INCHES...PHOENIX 1.93 INCHES...AND TUCSON 1.76 INCHES. THESE VALUES
ARE BETWEEN 140 TO 180 PERCENT OF NORMAL. AND...SINCE BOTH 850 AND
700 MB MOISTURE VALUES WERE BORDERLINE EXTREME...AND COINCIDENT...
THE MAIN HAZARD TODAY IS HEAVY RAIN. WE WILL KEEP THIS IN MIND...
AND CONTINUE TO MONITOR THE AREAL CHARACTER OF THE STORMS AND THEIR
TRENDS...THEN ISSUE FLASH FLOOD WATCHES AS NEEDED.

DYNAMICS...
UPPER LEVEL DEFORMATION WAS WAS STILL OBVIOUS OVER CENTRAL AND
SOUTHEAST AZ IN SATELLITE IMAGERY. WEAKNESS ALOFT...COMBINED WITH
VERY HIGH ATMOSPHERIC MOISTURE INCREASES THE RISK OF CONVECTION THIS
EVENING. NEW MODEL GUIDANCE SHOWED 300/250 MB HIGH PRESSURE CENTERS
LOCATED IN SOUTHWEST TEXAS THIS MORNING...WILL MOVE WEST TOWARD
SOUTHWEST NEW MEXICO BY EVENING...PUTTING MUCH OF SOUTHEAST AND
PARTS OF SOUTH CENTRAL AZ UNDER WEAK UPPER DIFFLUENCE. THIS INFERS
CONVECTION IN SOUTHEAST AND PARTS OF SOUTH CENTRAL AZ COULD LAST
WELL INTO THE NIGHT.

FRIDAY AND SATURDAY AFTERNOONS WILL BE A MUCH TOUGHER CALL. A LARGE
PACIFIC TROF WILL MOVE INTO THE WESTERN STATES NORTH OF AZ...AND
WILL DEVELOP A FAIRLY STRONG (FOR THIS TIME OF YEAR) JET MAX ACROSS
THE INTER-MOUNTAIN REGION (FRIDAY) AND ROCKIES (SATURDAY). ENTRANCE
REGION JET DYNAMICS (ALBEIT WEAK) IS POSSIBLE ACROSS CENTRAL AND
NORTHERN AZ FRIDAY AND SATURDAY.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
MODELS CONTINUE THE TREND OF DEVELOPING A LARGE PACIFIC TROF ALONG
THE WEST COAST. INCREASING SOUTHWESTERLY FLOW IS FORECAST DRY OUT
SOUTHEAST CA AND SOUTHWEST AZ THIS PERIOD. MOISTURE IS FORECAST TO
THIN OVER SOUTH CENTRAL AZ THIS PERIOD...BUT WITH INCREASING
AFTERNOON TEMPERATURES COULD LEAD TO A LOW GRADE MONSOON... I.E.
SLIGHT CHANCES OF AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER
PARTS OF SOUTH CENTRAL AZ.

&&

.AVIATION...
00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

VASQUEZ
Hazardous weather outlook, Aug 10, 6:02 AM MST, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
602 AM MST THU AUG 10 2006

AZZ021>023-026>028-111315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
602 AM MST THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA
TODAY INCREASING TO A CHANCE OF THUNDERSTORMS THIS EVENING. STRONGER
STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45
MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW
ONE MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE AREA THROUGH TUESDAY NIGHT...MAINLY DURING THE AFTERNOON AND
EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY
RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD
REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE
EXPECTED WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-111315-
SOUTHERN GILA/TONTO NF FOOTHILLS-
602 AM MST THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA...
MAINLY THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE
VERY HEAVY RAIN AND LOCALLY GUSTY WINDS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA...
MAINLY EACH AFTERNOON AND EVENING FRIDAY...AND JUST A SLIGHT CHANCE
OF STORMS SATURDAY THROUGH WEDNESDAY. THE STRONGER STORMS COULD
PRODUCE VERY HEAVY RAIN AND LOCALLY GUSTY WINDS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-111315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
602 AM PDT THU AUG 10 2006 /602 AM MST THU AUG 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE STRONGER STORMS
COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND
BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
THE AREA FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND
EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY
RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD
REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE
EXPECTED SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 10, 7:43 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
743 PM MST THU AUG 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             5 NE APACHE JUNCTION    33.46N 111.49W
08/10/2006  E0.75 INCH       PINAL              AZ   PARK/FOREST SRVC

            LOST DUTCHMAN STATE PARK

&&

MB

The radar

The Yuma radar (KYUX), 61 km away, was scanning. The volume nearest the first event began at 02:47 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Yuma

When
August 10, 7:45 PM MST to 8:15 PM MST
Where
Yuma County, 5 mi W of Yuma Proving Ground
Rating
F0
Path length
10 mi
Path width
50 yd
Reported by
TRAINED SPOTTER
Coordinates
32.917, -114.233

Remote camera near the Yuma Proving Ground captured a weak, rope-like tornado over open country.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyThe tornado archive for Arizona, 2006Warnings in Arizona, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532356.